MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A nurse reported an issue with a nevertouch direct procedure kit.During pullback, the fiber broke around the 8cm mark, distally from the tip.The patient's gsv (22cm) was treated but the fiber fractured with 9cm remaining to be treated after the first firing.The retained portion of the fiber protruded through the patient's skin on their upper leg, at the insertion site ("the fiber fractured short before sticking out at the insertion point").The vascular surgeon burned his thumb and finger.The burn was superficial and did not require medical treatment.The fractured part could easily been removed.Due to this event, the procedure was not continued.The patient remained calm under the incident and did not require any medical intervention as a result of the protrusion.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch direct fiber.A visual review of the fiber noted that the fiber was fractured 10.7cm from the fiber tip.The fiber buffer layer is melted / elongated at the break point on both sections of the returned fiber assembly.This indicates the laser was fired for a period of time after the break occurred.The fiber core at the break point is relatively flat indicating a low stress break.The entire length of the returned fiber assembly was stressed by bending it to approximately a 1" radius and no weak points were found.The customer's reported complaint of the fiber fractured and detached is confirmed.Although the complaint description is confirmed, a root cause for the fiber fracture/detachment could not be definitively determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 16cm." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Correction: section b1: both adverse event and product problem were checked.Only product problem should have been selected.

Brand Name
VENACURE NEVERTOUCH DIRECT PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key12102196
Report Number1319211-2021-00053
Device Sequence Number11717485
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number11403101
Device Lot Number5662258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;